Jump to content
CrazyBoards.org

Recommended Posts

Hello, 

From everything I have read, it sounds like Risperdal may be "my new best friend" given that my recurring dysphoric mania makes me "want to smash everything in sight."

But I am VERY concerned about the cardiac risks (family history), metabolic changes, and EPS.

I am more comfortable with the RIGHT typicals than most atypicals.

Pdoc prefers mid-potency typicals like perphenezine for a patient like me but I tried that and it was like taking a water pill.

Had zero effect on me.

He suggested Vraylar instead but I don't like taking brand new drugs. For example, my best success on ANY drug has been on a MAOI.

 

Share this post


Link to post
Share on other sites

I think Jerrod Poore from CM likened Risperdal as a supercharged Haldol.  So maybe Haldol might be an option?

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Sign in to follow this  

  • Similar Content

    • By Blahblah
      It's only Day 2 with no Effexor. I was taking 37.5mg for months, and then added Prozac 10mg for over 2 weeks. Then pdoc told me this was plenty of buffer time to stop it....
      I'm feeling super tired, MAJOR irritability, no appetite, nausea, all over body aches, some brain zaps. I had really hoped that my ridiculously slow taper (with Prozac) would eliminate this....Now on total lockdown, this is not helping the situation or my relationship!
      I know people are just trying to help here (with telling me other med combos to try) but honestly, after 25 years and 30+ medications I have no hope of anything being much better than this. I wanted to stop Effexor because of the apathy & sexual dysfunction, but I guess I can't get away from these side effects.
      Should I try to just endure a few more days or should I write my pdoc already and go back to taking 37.5mg?   I am so upset....I just want to be off these poison meds, they only numb you to where you eventually don't enjoy anything or care about anything. Then you become completely dependent & f'd up trying to taper off.
    • By mikl_pls
      Hey everyone.
      Since my pdoc increased my Vraylar to 4.5 mg, I've been feeling a lot stabler, but I still believe I am rapid cycling, experiencing depression on a regular basis that lasts about 2-3 weeks at a time with either euthymia or mixed episodes/hypomania in between for anywhere from 4 to 7 days at a time. My pdoc said I was rapid cycling when she increased my Vraylar from 3 mg to 4.5 mg, which is why she did that. She said the increased dose would not only help the cycling but also help my depression too.
      Has anyone had experience with maxing out Vraylar to 6 mg? Any mood benefits to speak of (more than that when on 4.5 mg)—mainly with depression? Did you experience any EPS like akathisia or anything? Weight gain?
      In case you can't see my signature, my cocktail is as follows:
      dextroamphetamine (Dexedrine) 10 mg 2 PO tid (60 mg) pindolol (Visken) 5 mg 1 PO q AM protriptyline (Vivactil) 10 mg 1 PO tid (30 mg) Viibryd (vilazodone) 40 mg 1 PO q AM Vraylar (cariprazine) 4.5 mg 1 PO q AM oxcarbazepine (Trileptal) 600 mg 1 PO bid (1,200 mg) alprazolam (Xanax) 1 mg 1 PO tid prn quetiapine (Seroquel) 100 mg 1 PO qhs prn trazodone (Desyrel) 100 mg 1-2 PO qhs prn (100-200 mg) L-methylfolate 15 mg 1 PO q AM vitamin D3 50,000 IU 1 PO q wk Are there any other med changes/increases/additions that might help?
      I would rather not take Lamictal because it causes severe truncal and facial acne and it doesn't really help that much, but I wouldn't be opposed to trying it again.
      I ran out of protriptyline so I haven't been taking it (might be responsible for my recent onset of depression), but I hope my pdoc will continue to prescribe it because I think it might be helping (although I still am cycling while on it).
      Thanks for reading!
    • By Fruitful.Entropy
      TL;DR: Can Vraylar cause a "frog in the throat" symptom, so that I sound like I'm whispering and hoarse?
      I'm bipolar, medicated for 15 years now.  Up until 3-4 weeks ago, I was on 1200mg Lithium, 200mg Lamictal, and 1.5mg Vraylar.  The first two are years old, the 1.5mg Vraylar was added several months ago.  It messed with my sleep but that faded after 1-2 months.
      3-4 weeks ago, my PDoc raised my Vraylar to 3mg, then several days later to 4.5mg, then several days later to 6mg.  The goal was to address bipolar depression that hit me suddenly.  However, the side effect of restlessness was too much - I couldn't stay in my chair long enough to get any work done.  So we reversed the Vraylar, dropping 6mg -> 4.5mg -> 3mg -> 1.5mg over a couple weeks.  (And then added 100mg Wellbutrin).
      One side effect that came in along with the restlessness was vocal problems.  It felt like I had a frog in my throat, and I would revert to a whispery voice. My voice sounds hoarse, the way it does when you overuse it and have to speak softly for a while.  And every time I think it's getting better I talk with someone and find it's not.  I think there's been improvement but not uniformly.
      It's not listed as a side effect in the Vraylar PI sheet. 
      Has anyone experienced or heard of this sort of symptom, with Vraylar or any other med? 
    • By AbilifyedBunny
      Hello crazyboards,
      I wanted some feedback on the difference between typicals and atypicals...specifically Abilify versus Prolixin.
      I have been taking Abilify for years which means I have had to live with sh**y side effects for a while now.  I got to the point where I could no longer tolerate the side effects so I decided it was time for another med change.  Also, I finally realized that the Abilify could be a contributing factor to my weight problem.  
      My doctor suggested Prolixin and I agreed to try it.  I remember being on Prolixin for a short period of time in the past and I don't recall any awful or intolerable side effects.  The reason I quit the drug was an entirely different story all together which had nothing to do with the medication its self.
      I have been struggling to find the right medication for years.  I tried just about every option available to me with my previous psychiatrist.  The trouble is that the meds work but they all cause intolerable side effects.  Even the medications used to counter those side effects, have their own awful side effects.  Both my previous and current psychiatrist recommended trying the older "typical" antipsychotics at low doses.  Both of them said that their patients experienced less side effects on those medications at low doses, than with the atypicals.  Since I am already on a very low dose of Abilify anyway, I figured it was a perfect fit.
      I wanted to know if there are any marked differences between Abilify and Prolixin for the better or worse...in general and in terms of side effects.
      I had gotten used to the sh**y side effects of Abilify although some of them seem to have worsened or I have developed new ones over time.
      If this cocktail doesn't work, I am at the point where I am greatly considering going off of meds all together (safely by titrating down).  However, I don't really feel that being medication-free is an option for me.  Unfortunately, I am one of those people who seems to greatly benefit from medication and struggle without it.
      Ps. Another side note: I had to quit cannabis due to my medication which is a major bummer.  Ever since I started taking antipsychotics, years ago, cannabis began affecting me differently to the point where it wasn't worth it.  It began interacting with the meds and causing adverse effects as well as dulling the high. I am hoping this changes once I start taking typicals, seeing as they work a little bit differently.
       
    • By Oniliscious
      Hello,
      So, I've been dealing with this for a while and didn't realize it was a problem up until recently. I'm seeing the patterns more over the course of actually, a few years. So, the problem that I'm currently having is with morning depression up until after noon. I have schizoaffective disorder bipolar type and GAD, but for some reason depression is my most prominent symptom. Maybe for the first hour or so of waking up, I feel pretty good and ready to start the day. However, after I eat and take my meds, I just fall into this cranky, irritable mood and then I'm just depressed the rest of the morning. I see my doctor on Monday, so I'm definitely going to say something. But I also want to hear from you guys on how to deal with it, since we are the ones suffering with mental illness. Advice can really help these days. Thanks!
       
      Oh PS. My doctor just started me on Vraylar last week. So far so good. Coming to think of it though, it actually could be the simple fact that I'm still getting used to this new dose (I was on 1.5 mg and now I'm on my 2nd day of 3mg). However, morning depression has always been a problem for me. Maybe I just need to wait it out and see... Again, I will speak to my doctor about it too.
×
×
  • Create New...